Rapid rechallenge with clozapine following pronounced myocarditis in a treatment-resistant schizophrenia patient

Pichai Ittasakul, Anthony Archer, Jennifer Kezman, Wanlop Atsariyasing, Morris B. Goldman*

*Corresponding author for this work

Research output: Contribution to journalArticle

7 Scopus citations

Abstract

Clozapine is an atypical antipsychotic which is often effective in patients who fail to respond to other antipsychotics, but its use carries substantial risk. Myocarditis is one of the life-threatening adverse effects, which occurs in about 1% of exposed patients. Rechallenge with clozapine is controversial, particularly shortly after the occurrence of the myocarditis, and when there is clear and convincing evidence of cardiac damage. Aggressive use of clozapine, however, may be critical for the recovery of patients early in the course of their illness. Here we report a successful case of clozapine rechallenge following an initial aggressive dosage titration in an inpatient setting.

Original languageEnglish (US)
Pages (from-to)120-122
Number of pages3
JournalClinical Schizophrenia and Related Psychoses
Volume10
Issue number2
DOIs
StatePublished - Jun 1 2016

    Fingerprint

Keywords

  • Adverse effects
  • Clozapine
  • Myocarditis
  • Schizophrenia

ASJC Scopus subject areas

  • Psychiatry and Mental health

Cite this